This is a list of Postmarketing Studies on the Fluoroquinolones in relation to Pseudotumor Cerebri and Iatrogenic Intracranial Hypertension. Please see the page on Postmarketing Information of Fluoroquinolones to understand the significance of ‘Postmarketing Studies’ really meaning ‘experimentation on those receiving these Fluoroquinolone antibiotics’.
- Nalidixic acid induced pseudotumour cerebri in children
Riyaz A, Aboobacker CM, Sreelatha PR
Department of Paediatrics, Medical College, Calicut.
Journal of the Indian Medical Association [1998, 96(10):308, 314]
This study found 20 children suffering from IIH from the Nalidixic Acid contained in a Quinolone antibiotic used to treat dysentery. Unfortunately, these children didn’t have dysentery, but only simple diarrhea, and so ended up suffering unnecessarily due to physician error.
- Cipro and Pseudotumor Cerebri a Case Report
Rajeev R Fernando*, Niraj N Mehta, Morgan G Fairweather
Journal of Medical Case Reports 2011, 5:104
A 22 year old woman with IIH due to Cipro. Her symptoms went away after they stopped the Cipro. Not everyone’s symptoms go away when the drug is removed, though.
- Intracranial Hypertension and Levofloxacin: A Case Report
David V. Lardizabal MD
Article first published online: 21 JUL 2008
Headache: The Journal of Head and Face Pain
Volume 49, Issue 2, pages 300–301, February 2009
This is a report of a 15 year old boy who developed IIH after taking Levofloxacin (Levaquin). His symptoms went away soon after removing the antibiotic. Incidentally, he took the antibiotic for 3 weeks, which is unusual.
- Benign intracranial hypertension from ciprofloxacin
A P Winrow, G Supramaniam
Archives of Disease in Childhood: short reports 1165
This is another case of a young teenager getting IIH from the antibiotic Ciprofloxacin. She had to have 4 painful lumbar punctures in order to resolve this problem, taking a total of several weeks to resolve completely.
- Pseudotumour Cerebri Syndrome and Levofloxacin Therapy: A Case Report
Mauro Cellini, et al.
Neuro Opthamology Journal pages 358-360
Another young person who suffered from IIH as a result of a Fluoroquinolone Antibiotic. He suffered for two weeks before his symptoms resolved.
- Idiopathic intracranial hypertension after ofloxacin treatment
J.-C. Getenet, et al.
Article first published online: 29 JAN 2009
Acta Neurologica Scandinavica
Volume 87, Issue 6, pages 503–504, June 1993
Another case of IIH after a Fluoroquinolone called ofloxacin. All of the Fluoroquinolone antibiotics can lead to IIH.